Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS Quad Cities, IA

June 22, 2015Clinton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 3:15 PM CDT for Clinton County, Iowa. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 3:15 PM CDT (20:15 UTC)
Expired
Jun 22, 2015, 3:28 PM CDT
In force
13 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Clinton County, IA

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS53 KDVN 222015
SVRDVN
IAC045-222100-
/O.NEW.KDVN.SV.W.0069.150622T2015Z-150622T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 400 PM CDT

* AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TORONTO...OR
  15 MILES SOUTHWEST OF MAQUOKETA...MOVING EAST AT 45 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...DE WITT...WHEATLAND...GRAND MOUND...LOST NATION...
  CALAMUS...MALONE...CLINTON MUNICIPAL AIRPORT...
  ROCK CREEK PARK AND LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4194 9017 4178 9024 4175 9031 4182 9090
      4197 9089
TIME...MOT...LOC 2013Z 278DEG 50KT 4188 9084 

HAIL...1.75IN
WIND...<50MPH
 
$$

08
1 follow-up statement
070 
WWUS53 KDVN 222028
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT MON JUN 22 2015

IAC045-222038-
/O.CAN.KDVN.SV.W.0069.000000T0000Z-150622T2100Z/
CLINTON IA-
328 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLINTON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4194 9017 4178 9024 4175 9031 4182 9090
      4197 9089
TIME...MOT...LOC 2026Z 278DEG 50KT 4185 9055 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 22, 1:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 125 PM CDT MON JUN 22 2015

BOW ECHO THAT PRODUCED 70 TO 90 MPH DESTRUCTIVE WINDS ACROSS OUR
FAR NORTHERN COUNTIES THIS MORNING HAS LEFT A RAIN COOLED BOUNDARY
NORTH OF I-80. STRONG MOISTURE TRANSPORT AND STRONG SHEAR HAS
DEVELOPED AN ISOLATED ELEVATED SEVERE THUNDERSTORM IN THE CEDAR
RAPIDS AREA...WITH HAIL UP TO HEN EGG SIZE. ISOLATED ELEVATED
THUNDERSTORMS WITH MAINLY VERY LARGE HAIL WILL CONTINUE TO FESTER
THROUGH THE AFTERNOON. WITH THE CLOUD COVER I HAVE LOWERED TEMPERATURES
AND DEWPOINTS SEVERAL DEGREES.

LATER THIS AFTERNOON THROUGH THE EVENING...STRONG COLD FRONT IN NW
IA WILL BE PUSHING INTO OUR FAR NW CWA BY EVENING. DEWPOINTS WERE
IN THE 40S WITH GUSTY NW WINDS BEHIND THE FRONT. CAPES WILL BUILD
AS THE AFTERNOON PROGRESSES WITH STORMS BECOMING SURFACE BASED.
THE HRRR DEVELOPS DISCRETE SUPERCELLS IN OUR NW CWA BY MID TO LATE
AFTERNOON THEN PROGRESSING SOUTHEAST AND FORMING INTO ANOTHER BOW
ECHO. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND A FEW TORNADOES
TRANSITIONING TO WIDESPREAD DAMAGING WINDS OF 70+ MPH AS IT PUSHES
INTO OUR SOUTHERN AND EASTERN COUNTIES. TO SAY THE LEAST THIS IS
ANOTHER DANGEROUS SEVERE WEATHER SITUATION UNFOLDING. THE SEVERE
THREAT WILL END WITH THE PASSAGE OF THE FRONT AND SHOULD BE PRETTY
MUCH OVER WITH IN THE DVN CWA BY MIDNIGHT.

UPDATE ISSUED AT 635 AM CDT MON JUN 22 2015

FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN
CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK
THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND
EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH
THE CWA.

&&

.SYNOPSIS...
ISSUED AT 330 AM CDT MON JUN 22 2015

WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES
NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING
TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME
LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME
THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS
THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO
CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION
OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT MON JUN 22 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES
FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS
REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE
STORMS INITIATE THIS AFTERNOON.

CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR
JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT
CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE
OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL
INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA.
THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION
MOVES THROUGH THE AREA.

VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE
THROUGH THE DAY TODAY.  STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS
SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT
APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT
VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS
OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM
DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS
CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED
TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE
WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL
LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING
THE MAIN THREATS.

MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE
THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z
AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD
FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY
PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR
VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL
QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES.

PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I
THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I
DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING
UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH
AND EAST.

TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN
IN CASE SEVERE WEATHER DEVELOPS.

ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER
AIR MOVES INTO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 22 2015

SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES.

LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE
TO BELOW AVERAGE.  MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  AMERICAN SOLUTIONS TOO FAR
NORTH WITH WARM AIR AND PRECIPITATION.  FAST W-NW UPPER FLOW AND
HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP
AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH
LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING
ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY
THE SOUTHERN HALF OF THE AREA.

OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH
ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS
TO ACTUAL.  FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW
BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY
SOLUTIONS.  PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3
AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL
TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER
AND COOLER WEAK HIGH PRESSURE SYSTEM.  HAVE LOWERED TEMPERATURES A
DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST
NIGHT COULD BE THE CASE AND THIS IS ON TRACK.  LATER SHIFTS MAY NEED
TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN
SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY.
TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT
WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF
CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK.  RATE OF
CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS.

IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING
BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S.  FAR SW
SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH
A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR
SOUTH...LIMITING INSTABILITY.

WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS
AND PRECIPITATION.  HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY
ALONG OR SOUTH OF HIGHWAY 34.  FORCING AND MOISTURE PROFILES FAVOR
WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH
LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34.  COMBINED WITH TUESDAY
NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK
CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH
TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS
PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH
OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER
70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER
SHIFTS.

FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR
SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO
OVER BANKFULL WITH SOME RENEWED FLOODING.  LOWER END FLASH FLOODING
ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS
IN A FEW HOURS OR LESS.

THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW
TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT
ADDITIONAL RAINFALL.  TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL
WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER
60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 125 PM CDT MON JUN 22 2015

VFR CONDS THROUGH THIS TAF CYCLE EXCEPT MVFR/IFR CONDS IN
THUNDERSTORMS. DISCRETE SUPERCELLS THIS AFTERNOON AND EARLY
EVENING WILL UPSCALE INTO A BOW ECHO AS IT PUSHES SOUTHEAST ACROSS
THE TAF SITES. VERY LARGE HAIL...DAMAGING WINDS OF 70+ MPH AND A
FEW TORNADOES ARE ALL LIKELY THROUGH THIS EVENING. SOUTH TO
SOUTHWEST WINDS 10 TO 20 KNOTS AHEAD OF THE FRONT THEN NORTHWEST
TO NORTH BEHIND THE FRONT TONIGHT AND TUESDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 PM CDT MON JUN 22 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1204 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS MOST OF THE OUTLOOK AREA UNDER AN
ENHANCED SLIGHT RISK FOR THIS AFTERNOON AND EVENING.

A COLD FRONT AND LINGERING OUTFLOW BOUNDARIES WILL SERVE AS THE
FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
SOME OF THESE STORMS LIKELY BECOMING SEVERE...MAINLY BETWEEN 3 PM
AND 10 PM CDT. THE PRIMARY RISK INITIALLY WILL BE LARGE HAIL UP TO
THE SIZE OF GOLFBALLS. HOWEVER...BY EVENING THE PRIMARY RISK WILL
BECOME DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY
RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALL
APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS
MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE
PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 22, 2:02 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 PM CDT MON JUN 22 2015

IAZ065-066-068-ILZ015-221945-
ROCK ISLAND-CEDAR-CLINTON-SCOTT-
202 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
SOUTHERN CLINTON...NORTHERN SCOTT AND EAST CENTRAL CEDAR COUNTIES...

AT 200 PM CDT...A STRONG THUNDERSTORM WAS OVER BENNETT...OR 9 MILES
EAST OF TIPTON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS IMPACTED INCLUDE...

CLINTON...ELDRIDGE...DE WITT...CAMANCHE...DONAHUE...MCCAUSLAND...LOW
MOOR...PARK VIEW...SCOTT COUNTY PARK...FOLLETTS AND PLAINVIEW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4169 9105 4183 9103 4181 9026 4163 9036
TIME...MOT...LOC 1900Z 271DEG 65KT 4177 9095

08
Local storm report, Jun 22, 2:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 W CEDAR RAPIDS        41.97N 91.69W
06/22/2015  E0.88 INCH       LINN               IA   TRAINED SPOTTER

&&

KM
Local storm report, Jun 22, 2:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 SW CEDAR RAPIDS       41.96N 91.68W
06/22/2015  M1.00 INCH       LINN               IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jun 22, 2:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             1 SSE CEDAR RAPIDS      41.95N 91.66W
06/22/2015  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            HEAVY RAIN

&&

KM
Local storm report, Jun 22, 2:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             SW CEDAR RAPIDS         41.97N 91.67W
06/22/2015  M0.75 INCH       LINN               IA   TRAINED SPOTTER

&&

KM
Special weather statement, Jun 22, 3:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT MON JUN 22 2015

IAZ065-066-068-ILZ015-222030-
ROCK ISLAND-CEDAR-CLINTON-SCOTT-
302 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
SOUTHWESTERN CLINTON...NORTHERN SCOTT AND EAST CENTRAL CEDAR
COUNTIES...

AT 300 PM CDT...A STRONG THUNDERSTORM WAS OVER CALAMUS...OR 14 MILES
NORTHEAST OF DURANT...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...

DE WITT...WHEATLAND...GRAND MOUND...CALAMUS...MCCAUSLAND...
DIXON...SHERMAN PARK...BIG ROCK AND SCOTT COUNTY PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4173 9096 4184 9096 4183 9054 4171 9027
TIME...MOT...LOC 2000Z 274DEG 62KT 4179 9076

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:06 AM CDTSpecial Weather StatementDVNBenton24 min
Jun 22, 4:14 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn46 min
Jun 22, 8:09 AM CDTSevere Thunderstorm WarningDVNBuchanan51 min
Jun 22, 8:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more62 min
Jun 22, 8:34 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque41 min
Jun 22, 8:44 AM CDTSevere Thunderstorm WarningDVNBenton, Linn46 min
Jun 22, 9:00 AM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Jones60 min
Jun 22, 10:23 AM CDTSpecial Weather StatementDVNClinton37 min
Jun 22, 11:49 AM CDTSpecial Weather StatementDVNBenton26 min
Jun 22, 12:15 PM CDTSpecial Weather StatementDVNBenton, Linn30 min
Jun 22, 12:31 PM CDTSevere Thunderstorm WarningDVNLinn29 min
Jun 22, 12:41 PM CDTSevere Thunderstorm WarningDVNJones, Linn64 min
Jun 22, 1:13 PM CDTSevere Thunderstorm WarningDVNCedar47 min
Jun 22, 1:43 PM CDTSpecial Weather StatementDVNClinton32 min
Jun 22, 2:02 PM CDTSpecial Weather StatementDVNScott43 min
Jun 22, 2:44 PM CDTSevere Thunderstorm WarningDVNLinn33 min
Jun 22, 3:02 PM CDTSpecial Weather StatementDVNScott28 min
Jun 22, 3:11 PM CDTSevere Thunderstorm WarningDVNCedar19 min
Jun 22, 5:14 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Washington2 hr
Jun 22, 5:47 PM CDTSpecial Weather StatementDVNClinton28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.